Tretinoin

Tretinoin, otherwise called all-trans retinoic acid (ATRA), belongs to the class of drugs called retinoids and is used in the treatment of acne. It prevents acne by affecting the growth of skin cells. The side effects include sun sensitivity, peeling of the skin, and skin redness.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

How to cure sunken eyes?

Query: Helo doctor, The area under my eyes has sunken over a period of time. It has caused a  dark circle to appear below my eyes. I read about 'enophthalmos', a possible cause of this. Is there any treatment available for it? Where should I start?  Read Full »


Dr. Ganeshkumar Suresh Satpute

General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. I have seen the photographs (attachment removed to protect patient identity). Your eyes do not seem to be sunken. Do you use spectacles? Persons using spectacles may sometimes feel that their eyes are sunken. If you are still in doubt, you can consult an ophthalmolo...  Read Full »

How do keratosis pilaris on penis look like?

Query: Hello doctor, I have spots all over my body, prominently on the back of my arms and chest. I have a habit of picking them and white stuff comes out when I do. They are also all over my scrotum and the sides of my shaft (penis). They appear to be where hairs are, but my dermatologist ruled out folli...  Read Full »


Dr. Atishay Bukharia

Cosmetologist, Dermatologist, Family Physician, General Practitioner, HIV AIDS Specialist, Plastic Surgeon, Venereologist

Answer: Hi, Welcome to icliniq.com. Please send photographs of the lesion as I am unable to get your problem. If you cannot pop it out, then probably they are not folliculitis. Revert back with the photos to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist  Read Full »

Why do I have dark spots all over my body?

Query: Hi doctor, I am a 31 year old female with three kids. When I was in my teenage, I developed red bumps which later on turn into acne. Most of the time I scratch them as they are very itchy and same with insect bites. I have a lot of dark spots now all over my face, buttock, back of my thighs and uppe...  Read Full »


Dr. Atishay Bukharia

Cosmetologist, Dermatologist, Family Physician, General Practitioner, HIV AIDS Specialist, Plastic Surgeon, Venereologist

Answer: Hi, Welcome to icliniq.com. Please answer me the following questions to give more accurate treatment. How long it has been there? Is itching still there? Can you mention any exaggerating and relieving factor? Any area spared? How long have you been breastfeeding? Revert back with the answers to a de...  Read Full »

My stretch marks are increasing day by day. How can I get rid of it?

Query: Hello doctor, I am suffering from severe stretch marks problem, which is increasing day by day. What can I do to get rid of it? And also I want to remove the old marks which are present near my belly, armpits and above shoulder. Please help.  Read Full »


Dr. Syed Shakeel Akthar

Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. Please do mention your age whenever you ask any query in the future. If your stretch marks are new, then it will be reddish. If it is old it will be whitish, the response to new stretch marks are good whereas old ones respond less to creams and ointments. Please try ...  Read Full »

How to get the black line off my nose?

Query: Hello doctor, I have a horizontal black line on my nose from the past seven years. During the time of menses, it looks lighter, but on the other days, it looks darker. I applied everything from lemon juice, potato juice, cucumber, kojic cream, etc. But nothing works. What should I do?  Read Full »


Dr. Sandeep Golla

Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. Your concern may be post inflammatory hyper pigmentation or melasma. I suggest you try Lumacip plus (a combination of Fluocinolone topical, Hydroquinone topical and Tretinoin topical) cream. It is a triple combination cream. You can apply the cream on the pigmentation...  Read Full »

I am about to start using Tretinoin to my face. Can I use a moisturizer after applying Tretinoin at nights?

Query: Hello doctor,I am 33-year-old male, healthy, and have no current or previous skin conditions.1) I am about to start utilizing Tretinoin 0.025 % to apply to my face to get a head start and keep fine lines and wrinkles at bay. There is a product that is a moisturizer that comes with Vitamin C and has ...  Read Full »


Dr. Payal Chauhan

Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. Both Tretinoin and glycolic acid work by exfoliating the superficial layers of skin. When applied together, they have the potential to irritate the surface for the same reason. But obviously, it also matters glycolic acid is in what concentration 1 or 2 % should not...  Read Full »

Suggest ways to fade acne marks apart from laser treatment.

Query: Hello doctor, I have used Benzoyl peroxide gel for my acne and it has almost cleared. But, the acne left some red marks and blemishes on my cheek. I wanted to fade that redness on my skin. In the past, I used Epiduo gel. Please suggest me a product and guide me to remove that redness without laser ...  Read Full »


Dr. Bharatesh Devendra Basti

Community Medicine Physician, Dermatologist, HIV AIDS Specialist, Preventive Medicine Physician, Venereologist

Answer: Hi, Welcome to icliniq.com. There is redness and some pus filled acne too (attachment removed to protect patient identity). Use cleanser like Cetaphil to wash face. Apply either Retin-A gel (Tretinoin) or Benzoyl peroxide gel in night and Clindamycin gel in the morning. Use sunscreen like Sha...  Read Full »

What is the dark line across nose bridge?

Query: Hi doctor,I have a line across my nose going horizontally. This is because I used to push my nose up always. Can u suggest some natural remedy to get rid of it?  Read Full »


Dr. Sumit Srivastava

General Medicine Physician, General Practitioner, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. You seem to have hypermelanosis. It is mostly seen in chronic running nose due to rhinitis. It occurs due to pushing the nose upper side. I would like to suggest you the following treatment. You may apply Tretinoin gel like Retop A gel (0.012%) on the line. Kojic acid and...  Read Full »

How can stretch marks be cured?

Query: Hi doctor, I am 21 years old. My main concern is, I have a lot of stretch marks on my body. I had them on my shoulder and thighs since I was 10 years old. Now, I have them even on my belly and biceps area. For the past three months, I have been working out. I do not feel it is because of working ou...  Read Full »


Dr. Asmeet Kaur Sawhney

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. I have checked the photographs (attachment removed to protect patient identity) and noticed that you have a lot of old stretch marks on your shoulders and abdomen. I would suggest you start topical application of Tretinoin cream 0.1% on the stretch marks daily at night...  Read Full »

How can I treat keratosis pilaris on the arms?

Query: Hello doctor, I am 30 years old male. My skin complexion is fair. I have keratosis pilaris on both upper arms. I am using Clindac A (Clindamycin phosphate topical solution) once daily for last one month as per my local dermatologist's advice. However, there is no improvement. How can I treat kera...  Read Full »


Dr. Rashmi Singh

Cosmetologist, Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hi, Welcome to icliniq.com. Clindac A has not much role in keratosis pilaris according to my opinion. If you have acne, it will help in alleviating it. I suggest you use topical Tretinoin 0.04% over the affected area at night and urea based moisturizer during the day. It will take few months to r...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.